MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ HEKTOEN ENTERIC AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ HEKTOEN ENTERIC AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 221366
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ hektoen enteric agar contamination occurred.The following information was provided by the initial reporter: "customer states media is contaminated with pseudomonas fluorescence hazard, injury or erroneous results? no.Hazard, injury or erroneous results details,".
 
Additional Manufacturer Narrative
H.6 investigation summary during manufacturing of material 221366, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck 2 to 8 degrees celsius (c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 2188649 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 2188649.No retention samples for this batch were available for investigation.Five photos were received.Photo one shows one plate with multiple colonies and no id.Photo two shows two plates.Plate one (lot 2188649 timestamp 0145) shows colonies throughout the plate.Plate two (lot 2188649 timestamp 0202) shows multiple colonies throughout the plate.Photo three shows a close up of plate one in photo two.Photo four shows a close up of plate two in photo two.Photo five shows one plate with colonies (lot 2188649 timestamp 0202).No return samples were received for investigation of this complaint.This complaint can be confirmed based on the evidence provided in the photos and the trend identified.Bd has identified a contamination trend for this product and the investigation found opportunities for bioburden reduction in the manufacturing process.A capa (corrective and preventative actions) has been initiated and involves implementing additional cleaning events and evaluation of manufacturing procedures focused on in-process bioburden reduction.Additional trainings are planned with an ongoing training review for cleaning processes.Improvement in observation of contamination is expected as the capa progresses.Bd will continue to trend complaints for contamination.
 
Event or Problem Description
It was reported that while using bd bbl¿ hektoen enteric agar contamination occurred.The following information was provided by the initial reporter: "customer states media is contaminated with pseudomonas fluorescence.Hazard, injury or erroneous results? no.Hazard, injury or erroneous results details ".

Brand Name
BD BBL¿ HEKTOEN ENTERIC AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15749880
Report Number1119779-2022-01368
Device Sequence Number2958265
Product Code JSI
UDI-Device Identifier10382902213663
UDI-Public10382902213663
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/07/2022
Device Model Number221366
Device Catalogue Number221366
Device Lot Number2188649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown